MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA HIP GENERAL OFFSET-30° BROACH HANDLE - LEFT; SURGICAL INSTRUMENT FOR HIP SURGERY

MEDACTA INTERNATIONAL SA HIP GENERAL OFFSET-30° BROACH HANDLE - LEFT; SURGICAL INSTRUMENT FOR HIP SURGERY
Catalog Number 01.10.10.131
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 23 april 2019: lot 1211439b: (b)(4) items manufactured and released on 10-apr-2018.No anomalies found related to the problem.To date, no similar event has been reported on this lot.Additional instrument involved in the complaint: hip general 01.10.10.130 offset-30° broach handle - right lot.1851540: (b)(4) items manufactured and released on 26 july 2018.No anomalies found related to the issue.To date, another similar event has been reported on this lot.Visual inspection performed by r&d (b)(4).The spring ball plunger is came apart.It is possible this occurrence was influenced by variation in production/assembly however this cannot be confirmed.
 
Event or Problem Description
During the impaction the instrument ball spring fell out the passing hole and the spring was broken.The ball did not fall in the patient.The surgery was completed successfully using a straight broach handle.The same day the surgeon had a second identic case with a second broach handle.

Brand Name
HIP GENERAL OFFSET-30° BROACH HANDLE - LEFT
Common Device Name
SURGICAL INSTRUMENT FOR HIP SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8555124
Report Number3005180920-2019-00315
Device Sequence Number16702516
Product Code LXH
UDI-Device Identifier07630040742122
UDI-Public07630040742122
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01.10.10.131
Device Lot Number1211439B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2019
Initial Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other;